It is currently Sun Aug 20, 2017 5:25 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 8 posts ] 
Author Message
PostPosted: Sun Jan 12, 2014 8:14 pm 
Offline
Average Poster
Average Poster

Joined: Sun Dec 26, 2010 2:48 pm
Posts: 8
Hi all. I am new to this site but not new to Suboxone. Have been on it for the past 5 1/2 yrs. No where near ready to stop. I currently am taking 4mgs. I have been taking this dose for the past 3 years.
My question is this.....I am on several other psychiatric meds also for bipolar and panic disorder. I have been through so many trials of meds these past years it's hurrendous--over 40 different psych meds to get me into some sort of stability. Ya see, I fell apart once I stopped taking the opiods . I was really self medicating in a big time way.

oh....back to my problem....sorry. I am finding lately that I can't wait to take my next dose. I am having to make myself wait until it's the right time of day that i usually take it. Like it is not lasting as long in me. I don't know if this is possible or just in my head. I did start (2months ago) yet another new psych med and i am wondering if it is "eating up" the suboxone. That what it feels like anyway.

It just doesn't seem right that I should need to increase my sub dose at this time, however, i feel no way secure at this dose. Is this something that can happen when taking other meds with suboxone.
The new medication is Latuda....and I take 6 other psych meds along with it each day....so it's hard for me to tell what's what.
My sub DR. is an orthopedic Dr. and I see a Psychiatrist seperatly. They once shared a phone call about me but that's about it as far as them communicating with each other.

I guess just this.....IS IT POSSIBLE I COULD SAFELY NEED MORE SUBOXONE AT THIS POINT IN RECOVERY? I say "safely", as I am concerned about going backwards.

If anyone has something to say on this, i would appreciate your advice.
Thanks,
Linda


Top
 Profile  
 
PostPosted: Mon Jan 13, 2014 3:35 pm 
Offline
6 Months or More
6 Months or More
User avatar

Joined: Sat Aug 04, 2012 5:42 pm
Posts: 226
Location: Minneapolis
Not to even touch on the issue of possible interactions between these various medications, I wanted to note that at 4mg daily people are often right at the edge of feeling stable and various factors including the dubious nature and varying percentage of buprenorphine absorbed sublingually could effect this either way, as you are right around the extent of opioid effect, I have no doubt that you could 'safely,' go up in dosage 2-4mg and feel more stable for 24-36 hours.

_________________
TPN Service Companies
Travis Norton, LADC/LAC
540 Greenhaven Road #201|Anoka, MN 55303
(763)250.0702
http://www.facebook.com/TpnServiceCompanies
Person-centered counseling, education, advocacy, referral services and assessments.


Top
 Profile  
 
PostPosted: Mon Jan 13, 2014 6:05 pm 
Offline
Average Poster
Average Poster

Joined: Sun Dec 26, 2010 2:48 pm
Posts: 8
Thank you Mr. Superposter! I really appreciate your taking the time to respond
So maybe it's not just "in my head". I've been like this for two full weeks.
Thanks much!
Linda


Top
 Profile  
 
Our Sponsors
PostPosted: Tue Jan 14, 2014 11:24 am 
Offline
Power Poster
Power Poster
User avatar

Joined: Mon Dec 09, 2013 10:33 am
Posts: 49
Location: new york
TwinCitiesHardcore wrote:
Not to even touch on the issue of possible interactions between these various medications, I wanted to note that at 4mg daily people are often right at the edge of feeling stable and various factors including the dubious nature and varying percentage of buprenorphine absorbed sublingually could effect this either way, as you are right around the extent of opioid effect, I have no doubt that you could 'safely,' go up in dosage 2-4mg and feel more stable for 24-36 hours.

hi twincitieshardcore,
can you please tell me if you know that taking various medications, for depression and anxiety, do interact with suboxone?


Top
 Profile  
 
PostPosted: Tue Jan 14, 2014 11:55 am 
Offline
6 Months or More
6 Months or More
User avatar

Joined: Sat Aug 04, 2012 5:42 pm
Posts: 226
Location: Minneapolis
I'm not a DR or pharmacist but I can tell you from experience that, in general, as more medications are taken/added the chance for experiencing/increasing side-effects or synergism exists and this varies from person to person.

I don't think that anyone could tell you in general how a cocktail of 5 or more medications could effect any one person with 100 degree certainty.

_________________
TPN Service Companies
Travis Norton, LADC/LAC
540 Greenhaven Road #201|Anoka, MN 55303
(763)250.0702
http://www.facebook.com/TpnServiceCompanies
Person-centered counseling, education, advocacy, referral services and assessments.


Top
 Profile  
 
PostPosted: Tue Jan 14, 2014 3:53 pm 
Offline
Power Poster
Power Poster
User avatar

Joined: Mon Dec 09, 2013 10:33 am
Posts: 49
Location: new york
TwinCitiesHardcore wrote:
I'm not a DR or pharmacist but I can tell you from experience that, in general, as more medications are taken/added the chance for experiencing/increasing side-effects or synergism exists and this varies from person to person.

I don't think that anyone could tell you in general how a cocktail of 5 or more medications could effect any one person with 100 degree certainty.


I know everyone is different and nothing is 100%, I was just wondering if taking other meds could make the suboxone less effective. The reason I am asking is bc I know someone very close to me who is taking suboxone and she has done much stronger drugs than me but she is taking less subs, she also has been on it for over a year. But she doesn't take anything but suboxone, where I take antidepressants an anxiety meds. so I wondered if these meds lessen the subs. I know you don't know for sure, I just have read a lot of your posts and you do know a lot about this.
thank you for responding


Top
 Profile  
 
PostPosted: Tue Jan 14, 2014 6:00 pm 
Offline
6 Months or More
6 Months or More
User avatar

Joined: Sat Aug 04, 2012 5:42 pm
Posts: 226
Location: Minneapolis
snowwhite wrote:
I know everyone is different and nothing is 100%, I was just wondering if taking other meds could make the suboxone less effective. The reason I am asking is bc I know someone very close to me who is taking suboxone and she has done much stronger drugs than me but she is taking less subs, she also has been on it for over a year. But she doesn't take anything but suboxone, where I take antidepressants an anxiety meds. so I wondered if these meds lessen the subs. I know you don't know for sure, I just have read a lot of your posts and you do know a lot about this.
thank you for responding


Maybe someone disagrees, but in my view buprenorphine is a pretty safe drug. In terms of medications that could actually effect metabolism of the drug, nothing is specifically coming to mind that I've seen.

Buprenorphine itself is being investigated and likely will at some point, in some version, be used as a treatment for refractory depression and in some cases is already being used in that capacity off-label.

There has been some dispute about where the actual 'ceiling effect' lies but in my experience it is achieved somewhere between 4 and 16mg for most people being treated for opioid dependence, likely depending on absorption rates.

Since people taking buprenorphine are tolerant to opioids and individual effective maintenance dosages are (hopefully) above the ceiling, there shouldn't be any potential for extreme CNS depression with the concurrent use of benzodiazepines assuming, again, the patient is tolerant to one or both of the medications and/or taking therapeutic dosages of the benzodiazepine.

_________________
TPN Service Companies
Travis Norton, LADC/LAC
540 Greenhaven Road #201|Anoka, MN 55303
(763)250.0702
http://www.facebook.com/TpnServiceCompanies
Person-centered counseling, education, advocacy, referral services and assessments.


Top
 Profile  
 
PostPosted: Wed Jan 15, 2014 8:45 am 
Offline
Super-Duper Poster
Super-Duper Poster

Joined: Thu Dec 17, 2009 8:58 pm
Posts: 322
Hello, I'm one of these that only takes Suboxone , with the help of a great shrink tried several AD's over a period of 2 yrs ...... Everyone made me so tried and so much more depressed ... I'm sure any new meds might do that to you also , I've been taking 2mgs of Suboxone a day now for maybe 4 yrs.. I hope your Drs really know what's going on with you , be patient .... I have more difficulties at certain times of the year , Fall and Winter are sooo tough for me , but taking other meds just make it worse .. Good Luck and I hope you start feeling better .. I am bipolar and mornings sometimes are impossible to get started .. Mike from Crown Point , IN


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 8 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 1 guest


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group